Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 49, NWS San Angelo, TX

May 24, 2007Runnels County, Texas

NWS San Angelo, TX issued this flash flood warning at May 24, 2007, 3:49 PM CDT for Runnels County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 24, 2007, 3:49 PM CDT (20:49 UTC)
Expired
May 24, 2007, 6:45 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Runnels County, TX

The radar

The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 4:55 PM CDTFLASH FLOOD7 S Ballinger, TXWATER OVER THE ROAD 2111 AND HWY 83

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2185 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 242052
FFWSJT
TXC399-242345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
349 PM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUNNELS COUNTY IN WEST CENTRAL TEXAS

* UNTIL 645 PM CDT

* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER    
  RADAR RAINFALL ESTIMATES OF 3 TO 4 INCHES HAS FALLEN SINCE 245 PM  
  JUST SOUTH OF BALLINGER...ALONG US HIGHWAY 83.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTON     
  ...CREWS AND BALLINGER.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 645 PM CDT.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3159 10023 3159 9972 3193 9971 3193 10024

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:57 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 24, 1:57 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
157 PM CDT THU MAY 24 2007

.SHORT TERM...
LINEAR MCS EXTENDING FROM SOUTHERN OKLAHOMA ACROSS NORTHWEST
TEXAS...INCLUDING THE BIG COUNTRY. ALREADY HEAVY RAINFALL ACROSS
THE BIG COUNTRY...WITH ABI REPORTING NEAR 1.5 INCHES. OTHER
SCATTERED STORMS DEVELOPING ACROSS THE CONCHO VALLEY AND HEARTLAND
WHERE BETTER INSTABILITY IS LOCATED. THUNDERSTORMS A GOOD BET
TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE AND COLD FRONT MOVING
SOUTH ACROSS THE CWFA. HEAVY RAINFALL LIKELY DUE TO SLOW MOVING
STORMS AND PWS OF 1.25 TO 1.5 INCHES. A FEW STORMS MAY BE SEVERE
THIS AFTERNOON AND EVENING SOUTH OF I-20. SHOWERS AND THUNDERSTORMS
FOR FRIDAY WITH HEAVY RAINFALL LIKELY ACROSS THE CWFA.

.LONG TERM...
ACTIVE WEATHER THROUGH THE MEMORIAL DAY WEEKEND WITH ROUNDS OF
THUNDERSTORMS AND HEAVY RAINFALL. THE FRONTAL BOUNDARY WILL REMAIN
OVER THE CWFA...ALONG WITH AN UPPER LEVEL LOW DEVELOPING ACROSS
TEXAS. THE EUROPEAN MODELS ARE STRONGER THEN THE US MODELS WITH
THE UPPER LOW...AND THIS LOOKS GOOD. ALSO...SOME UPPER LEVEL JET
ENERGY WILL BE OVER THE AREA. SO MORE HEAVY RAIN FOR SATURDAY AND
POSSIBLY SUNDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL
AMOUNTS OF 5 INCHES WILL BE POSSIBLE THROUGH SATURDAY EVENING.
ALSO...AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE. SCATTERED
STORMS FOR MONDAY...THEN ISOLATED STORMS POSSIBLE ON TUESDAY.
WARMER AND DRIER WEATHER FOR NEXT WEDNESDAY AND THURSDAY.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 65  74  63  79 /  80  60  50  50
SAN ANGELO 	 66  76  63  81 /  60  60  50  50
JUNCTION 	 68  76  66  79 /  40  60  50  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

21
Hazardous weather outlook, May 24, 2:41 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT THU MAY 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH SATURDAY 7 PM

A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH AND WILL EVENTUALLY
STALL ACROSS THE CONCHO VALLEY AND THE HEARTLAND. SHOWERS AND
THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT. THE MAIN
THREAT WITH THESE STORMS IS LOCALLY HEAVY RAINFALL...SOME OF THESE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS..

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK
UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO
MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY
RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 24, 1:56 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLASH FLOOD      6 SSE HAMBY             32.45N 99.58W
05/24/2007                   CALLAHAN           TX   AMATEUR RADIO

            4 FEET OF WATER OVER THE ACCESS ROADS TO I-20

&&

JBRAZZEL
Local storm report, May 24, 2:05 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
205 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLOOD            ABILENE                 32.45N 99.73W
05/24/2007                   TAYLOR             TX   BROADCAST MEDIA

            QUITE A BIT OF URBAN FLOODING WITH STREET CLOSURES.

&&

JBRAZZEL
Special weather statement, May 24, 2:08 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
208 PM CDT THU MAY 24 2007

TXZ066-242015-
RUNNELS TX-
208 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR RUNNELS
COUNTY...

AT 206 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER BALLINGER...MOVING EAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BALLINGER BY 215 PM CDT
  HATCHEL BY 240 PM CDT
  BENOIT BY 315 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 24, 2:42 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
242 PM CDT THU MAY 24 2007

TXZ066-139-242045-
RUNNELS TX-COLEMAN TX-
242 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR RUNNELS
AND COLEMAN COUNTIES...

AT 240 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF BALLINGER...MOVING EAST
AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BENOIT BY 310 PM CDT
  TALPA BY 345 PM CDT
Local storm report, May 24, 3:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             MILES                   31.60N 100.18W
05/24/2007  E0.88 INCH       RUNNELS            TX   FIRE DEPT/RESCUE

&&

JBRAZZEL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:19 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more65 hr
May 24, 1:34 PM CDTFlash Flood WarningSJTCallahan, Shackelford, Taylor3 hr
May 24, 2:11 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman34 min
May 24, 2:16 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels29 min
May 24, 2:45 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels30 min
May 24, 2:54 PM CDTSevere Thunderstorm WarningSJTSan Saba13 min
May 24, 3:03 PM CDTFlash Flood WarningSJTBrown, Coleman, San Saba3 hr
May 24, 3:06 PM CDTSevere Thunderstorm WarningSJTBrown24 min
May 24, 3:12 PM CDTSevere Thunderstorm WarningSJTColeman33 min
May 24, 3:36 PM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green24 min
May 24, 4:03 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green27 min
May 24, 4:23 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green37 min
May 24, 4:36 PM CDTFlash Flood WarningSJTConcho, Tom Green3 hr
May 24, 4:57 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch33 min
May 24, 5:12 PM CDTSevere Thunderstorm WarningSJTConcho33 min
May 24, 5:43 PM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, San Saba3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.